Hail, Walworth
- When
- June 26, 12:20 PM CST
- Where
- Walworth County, 7 mi W of Selby
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.500, -100.183
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 26, 10:50 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 1050 AM CST TUE JUN 26 2001 FRONT APPEARS TO PUSHING SLOWLY BACK TO THE NORTH...PER EARLIER RUC RUN. SCT CONVECTION IN FSD CWA NOW PUSHING INTO OUR SRN CWA. ABR SOUNDING SHOWS AWFULLY HIGH FREEZING AND WET BULB ZERO HGHTS. HAVE RE-TWEAKED ZONE GROUPINGS TO BETTER REFLECT FRONTAL POSITION AND ONGOING CONVECTION. ALSO ADDED POPS TO ALL GROUPS CEPT FAR NWRN CWA...SINCE FEEL THAT CONVECTION WONT PUSH THAT FAR NORTH UNTIL LATER TONIGHT. TEMPS LOOKED OK AND LEFT ALONE. ALSO BUMPED WINDS UP FOR THE KPIR GROUP. .ABR...NONE. HINTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1105 AM CDT TUE JUN 26 2001 .A COLD FRONT THAT SAGGED THROUGH CENTRAL AND EASTERN SOUTH DAKOTA WILL BEGIN TO MOVE NORTH AS A WARM FRONT LATER THIS AFTERNOON. SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE WARM FRONT AS IT MOVES NORTH. MNZ039-046-SDZ006>008-011-017>023-033>037-045-048-051-262203- BIG STONE-BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-FAULK-GRANT-HAMLIN- HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-ROBERTS-SPINK-STANLEY-SULLY- TRAVERSE- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON... CLARK...CLEAR LAKE...ESTELLINE...FAULKTON...FORT PIERRE...FORT THOMPSON...GROTON...HIGHMORE...LOWER BRULE...MILBANK...MILLER... MURDO...ONIDA...ORTONVILLE...PIERRE...PRESHO...REDFIELD...SISSETON... WATERTOWN...WEBSTER AND WHEATON 1105 AM CDT TUE JUN 26 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON AND EVENING. THE MAIN RISK IS LARGE HAIL ALONG WITH VERY HEAVY RAIN. SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM THIS AFTERNOON. SDZ003>005-009-010-015-016-262203- CAMPBELL-CORSON-DEWEY-EDMUNDS-MCPHERSON-POTTER-WALWORTH- INCLUDING THE CITIES OF...EUREKA...GETTYSBURG...IPSWICH... MCLAUGHLIN...MOBRIDGE AND SELBY 1105 AM CDT TUE JUN 26 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... AN ISOLATED THUNDERSTORM MAY DEVELOP OR MOVE INTO THE AREA...BUT SEVERE WEATHER IS NOT EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HINTZ
The Aberdeen radar (KABR), 138 km away, was scanning. The volume nearest the first event began at 18:18 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5255153, 5255154, 5255155.